Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 12, NWS Tallahassee, FL

May 28, 2018Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at May 28, 2018, 3:22 PM CDT for Walton County, Florida. It took effect at May 29, 2018, 1:27 AM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2018, 3:22 PM CDT (20:22 UTC)
In effect from
May 29, 2018, 1:27 AM CDT
Expired
May 29, 2018, 8:23 PM CDT
In force
19 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 13.77 ft at May 29, 2018, 10:00 AM CDT.

actionminormoderate101505/2805/2905/3005/31
Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

580 
WGUS42 KTAE 282022
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT Mon May 28 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-292022-
/O.NEW.KTAE.FL.W.0012.180529T1147Z-180530T2226Z/
/MHDF1.1.ER.180529T1147Z.180529T1800Z.180530T1026Z.NO/
322 PM CDT Mon May 28 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Shoal River near Mossy Head (CR 1087).
* From Tuesday morning, or until the warning is cancelled.
* At  2:30 PM Monday the stage was 7.0 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by Tuesday morning and continue 
  to rise to near 15.7 feet by Tuesday afternoon. 
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
3 follow-up statements
252 
WGUS82 KTAE 290248
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1048 PM EDT Mon May 28 2018

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-300247-
/O.EXT.KTAE.FL.W.0012.180529T0627Z-180530T2013Z/
/MHDF1.1.ER.180529T0627Z.180529T1200Z.180530T0813Z.NO/
948 PM CDT Mon May 28 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* From late tonight until further notice.
* At  9:30 PM Monday the stage was 10.7 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage after midnight tonight and 
  continue to rise to near 15.5 feet tomorrow morning. The river 
  will fall below flood stage by Wednesday morning.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
202 
WGUS82 KTAE 291328
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 AM EDT Tue May 29 2018

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-301326-
/O.EXT.KTAE.FL.W.0012.000000T0000Z-180530T1326Z/
/MHDF1.1.ER.180529T1417Z.180529T1900Z.180530T0126Z.NO/
828 AM CDT Tue May 29 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until Wednesday morning.
* At  7:30 AM Tuesday the stage was 13.6 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by late this morning and continue 
  to rise to near 14.6 feet by this afternoon. The river will fall 
  below flood stage this evening.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river
  from New Harmony Road westward to Laird Road.

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
073 
WGUS82 KTAE 300123
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM EDT Tue May 29 2018

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-300153-
/O.CAN.KTAE.FL.W.0012.000000T0000Z-180530T1326Z/
/MHDF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
823 PM CDT Tue May 29 2018

The Flood Warning is cancelled for
  the Shoal River near Mossy Head (CR 1087).
* At  7:30 PM Tuesday the stage was 13.3 feet.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall tonight.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at May 28, 3:11 PM CDT, 11 minutes earlier.

Area forecast discussion, May 28, 3:11 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
411 PM EDT Mon May 28 2018

.NEAR TERM [Through Tonight]...
Subtropical Storm Alberto is nearing the Florida Panhandle coast and
is expected to continue moving inland across the Florida Panhandle
and into Southeast Alabama tonight. Along the track, an extensive
area of moderate to occasionally heavy rain is expected and in this
area PoPs have been increased to 100 percent with mention of heavy
rainfall possible through the evening hours. Most of the guidance
suggests a trailing convective band will organize over the Florida
Panhandle after 07z and extend up into Southeastern Alabama and far
Southwestern Georgia. Will keep PoPs elevated in the western half of
the region to account for this after midnight. Will be a warm and
muggy night with lows in the mid 70s inland and perhaps even some
upper 70s along the coast.

.SHORT TERM [Tuesday Through Wednesday Night]...
Onshore flow and deep tropical moisture will remain in place
through midweek across the forecast area. This will keep rain
chances elevated, with the threat of locally heavy rainfall
continuing. Most intense rain may focus on a trailing band south
of Alberto. However, the position of this is difficult to
forecast. Otherwise, expect high temperatures in the mid 80s with
lows in the 70s for the next few days.

.LONG TERM [Thursday Through Monday]...
Upper trough axis will extend north-south across the forecast area
through much of the extended period. This will keep enough
moisture and lift in place to keep rain chances generally above
climatological normals for late May and early June. High
temperatures will generally be in the upper 80s to lower 90s with
lows in the lower to mid 70s.

&&

.AVIATION [Through 18Z Tuesday]...
Bands of showers from Alberto will continue to move over the region
this afternoon and evening. Widespread MVFR conditions will continue
with ocnl IFR conditions in stronger convective bands.
Wind gusts near tropical storm force will be possible at ECP and
DHN through about 01z before diminishing. Overnight, expect areas
of rain to develop with solid MVFR cigs all sites. MVFR conditions
should prevail through the end of the TAF cycle Tuesday as
scattered showers develop after 15z.

&&

.MARINE...
As Alberto moves inland, conditions will gradually improve over
the coastal waters. However, winds and seas will remain elevated
through Tuesday. Lighter winds and lower seas are expected through
the remainder of the work week.

&&

.FIRE WEATHER...
No concerns.

&&

.HYDROLOGY...
An additional 3 to 6 inches of rain is expected in the Florida
Panhandle and parts of SE Alabama through tonight and Tuesday as
Alberto moves inland. Very high rain rates have developed across
Walton County this afternoon in a band on the west side of the
center. Across SW Georgia, localized heavy amounts will be
possible as bands move across the area. With this activity
expected to continue through tomorrow, have added a few counties
to the Flash Flood Watch. Also extended through watch through 00Z
Wednesday given the exptected localized heavy rain possible during
the day on Tuesday.

Local rivers will continue to rise with. Flood warnings are out
for the Pea River at Ariton and the Choctawhatchee River at
Geneva, Caryville and Bruce. The heaviest rainfall will be on
Monday and Tuesday but the wet pattern will continue through the
weekend.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  85  73  85  72 /  80  70  40  60  30
Panama City   76  83  76  84  75 /  90  80  40  40  30
Dothan        73  85  72  87  71 / 100  80  40  70  30
Albany        75  85  73  87  71 /  70  80  40  70  30
Valdosta      74  86  72  86  70 /  50  60  30  60  30
Cross City    75  85  73  84  70 /  50  60  30  50  30
Apalachicola  77  84  76  83  75 /  70  60  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Tuesday evening for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-
     Holmes-Inland Bay-Inland Franklin-Inland Gulf-Jackson-
     Liberty-North Walton-South Walton-Washington.

     Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Jackson-North Walton-South
     Walton-Washington.

     High Rip Current Risk through late Tuesday night for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Coastal Flood Advisory until 11 AM EDT /10 AM CDT/ Tuesday for
     Coastal Bay-South Walton.

     High Surf Warning until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
     Bay-Coastal Gulf-South Walton.

     High Surf Warning until 8 PM EDT this evening for Coastal
     Franklin.

GA...Flash Flood Watch through Tuesday evening for Baker-Calhoun-Clay-
     Decatur-Dougherty-Early-Lee-Miller-Quitman-Randolph-
     Seminole-Terrell.

AL...Flash Flood Watch through Tuesday evening for Coffee-Dale-Geneva-
     Henry-Houston.

     Tropical Storm Warning for Coffee-Dale-Geneva-Houston.

GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

NEAR TERM...Godsey
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Godsey
MARINE...Camp
FIRE WEATHER...Godsey
HYDROLOGY...Camp

In the hours before

Local storm report, May 28, 2:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT MON MAY 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TROPICAL STORM   1 S PANAMA CITY         30.15N 85.67W
05/28/2018                   BAY                FL   OTHER FEDERAL

            STATION PACF1, 1 S PANAMA CITY MEASURED A
            GUST TO 40 MPH.

&&

DH
Local storm report, May 28, 2:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT MON MAY 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TROPICAL STORM   1 WNW RECOTA BEACH      30.31N 85.61W
05/28/2018                   BAY                FL   MESONET

            MESONET STATION AT414, 1 WNW RECOTA BEACH
            MEASURED A GUST TO 41 MPH.

&&

DH
Special weather statement, May 28, 2:39 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
339 PM EDT MON MAY 28 2018

GAZ130-131-282015-
Irwin GA-Ben Hill GA-
339 PM EDT MON MAY 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRWIN AND BEN HILL
COUNTIES UNTIL 415 PM EDT...

At 339 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Fitzgerald, moving north at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ocilla, Lulaville, Osierfield, Wray, Bowens Mill, Red
Bluff, Ashton and Queensland.

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3156 8306 3151 8309 3162 8325 3184 8331
      3184 8321 3185 8318 3183 8315 3183 8314
      3181 8313 3181 8311 3182 8311 3178 8303
      3178 8299
TIME...MOT...LOC 1939Z 166DEG 30KT 3170 8314

ADL
Local storm report, May 28, 2:41 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT MON MAY 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TROPICAL STORM   TYNDALL AFB             30.07N 85.58W
05/28/2018                   BAY                FL   AWOS

            AWOS STATION PAM, TYNDALL AFB MEASURED
            SUSTAINED 41 MPH WIND WITH A 59 MPH GUST.

&&

DH
Local storm report, May 28, 3:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT MON MAY 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TROPICAL STORM   1 SE GULF RESORT BEACH  30.21N 85.88W
05/28/2018                   GMZ750             FL   OTHER FEDERAL

            BUOY STATION PCBF1, 1 SE GULF RESORT BEACH
            MEASURED A GUST OF 41 MPH.

&&

DH
Local storm report, May 28, 3:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT MON MAY 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TROPICAL STORM   NORTHWEST FLORIDA - INT 30.36N 85.80W
05/28/2018                   BAY                FL   ASOS

            ASOS STATION ECP, NORTHWEST FLORIDA -
            INTERNATIONAL APRT MEASURED A PEAK GUST OF
            43 MPH.

&&

DH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:32 PM CDTRiver Flood WarningTAEHolmes, Washington35 hr
May 27, 9:32 PM CDTRiver Flood WarningTAEWalton, Washington35 hr
May 28, 6:31 AM CDTTornado WarningTAEGadsden, Liberty29 min
May 28, 8:16 AM CDTSpecial Marine WarningTAE44 min
May 28, 8:55 AM CDTSpecial Marine WarningTAE35 min
May 28, 10:10 AM CDTCoastal Flood AdvisoryTAEBay, Walton12 hr
May 28, 2:04 PM CDTFlash Flood WarningTAEWalton3 hr
May 28, 4:54 PM CDTFlash Flood WarningTAEWalton4 hr

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.